Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 10, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Mar 2, 2019, 3:09 AM PST for San Juan County, Washington. It took effect at Mar 2, 2019, 12:00 PM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2019, 3:09 AM PST (11:09 UTC)
- In effect from
- Mar 2, 2019, 12:00 PM PST
- Expired
- Mar 3, 2019, 8:07 AM PST
- In force
- 20 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291 WWUS76 KSEW 021109 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 309 AM PST Sat Mar 2 2019 WAZ001-503-506-030000- /O.NEW.KSEW.WI.Y.0010.190302T2000Z-190303T2000Z/ San Juan County-Western Whatcom County-Western Skagit County- 309 AM PST Sat Mar 2 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO NOON PST SUNDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from noon today to noon PST Sunday. * WIND...Northeast 20 to 35 mph with gusts 45 to 50 mph. * SOME AFFECTED LOCATIONS...Bellingham, Friday Harbor, Lummi Island, Anacortes. * TIMING...This afternoon through Sunday morning. The strongest winds are expected tonight. * IMPACTS...Winds will be strong enough to cause tree damage and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
3 follow-up statements
143 WWUS76 KSEW 022221 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 221 PM PST Sat Mar 2 2019 WAZ001-503-506-031215- /O.CON.KSEW.WI.Y.0010.000000T0000Z-190303T2000Z/ San Juan County-Western Whatcom County-Western Skagit County- 221 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY... * WIND...Northeast 20 to 35 mph with gusts 45 to 50 mph. * SOME AFFECTED LOCATIONS...Bellingham, Friday Harbor, Lummi Island, Anacortes. * TIMING...Through Sunday morning. The strongest winds are expected tonight. * IMPACTS...Winds will be strong enough to cause tree damage and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
441 WWUS76 KSEW 031041 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 241 AM PST Sun Mar 3 2019 WAZ001-503-506-032000- /O.CON.KSEW.WI.Y.0010.000000T0000Z-190303T2000Z/ San Juan County-Western Whatcom County-Western Skagit County- 241 AM PST Sun Mar 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WIND...Northeast 15 to 30 mph with gusts to 45 mph. * SOME AFFECTED LOCATIONS...Bellingham, Sandy Point Shores, Friday Harbor, Lummi Island, Anacortes. * TIMING...Through this morning. Wind will ease late this morning and afternoon. * IMPACTS...Winds will be strong enough to cause local tree damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
072 WWUS76 KSEW 031607 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 807 AM PST Sun Mar 3 2019 WAZ001-503-506-031715- /O.CAN.KSEW.WI.Y.0010.000000T0000Z-190303T2000Z/ San Juan County-Western Whatcom County-Western Skagit County- 807 AM PST Sun Mar 3 2019 ...WIND ADVISORY FOR PORTIONS OF THE NORTH INTERIOR HAS ENDED... The National Weather Service in Seattle has ended the wind advisory for portions of the north interior including the San Juans, western Whatcom county, and western Skagit county. Fraser outflow winds have peaked and are beginning to ease. Northeast winds of 15 to 25 mph with local gusts to 35 or 40 mph are still possible this morning but winds should decrease the rest of today. Advisory strength winds are no loner expected. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:09 AM PST, 0 minutes earlier.
Area forecast discussion, Mar 2, 3:09 AM PST, 0 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
309 AM PST Sat Mar 2 2019
.SYNOPSIS...A broad upper trough and low level Fraser outflow
will bring dry, cool, and locally windy conditions over the next
few days. Precipitation chances will return in the middle of next
week as an upper trough moves through.
&&
.SHORT TERM /TODAY THROUGH MONDAY/...The forecast looks generally
dry through Monday. A broad upper trough over the area will morph
into a cutoff upper low Sunday and Monday but moisture is lacking.
There might be a few snow showers near the Cascade crest through
this evening but most of the precipitation chances will be
confined to the eastside.
The main weather concern will be windy conditions over the north
interior. Fraser outflow will increase today and remain strong
tonight before gradually easing Sunday. Models appear a bit
overdone with the strength of the forecast gradients but it still
looks like enough wind to warrant a wind advisory for the north
interior later today through Sunday morning. Breezy to windy
conditions will continue over the north interior later Sunday
through Monday but not quite as strong as today and tonight.
The low level Fraser outflow and upper low will also keep
temperatures below normal through Monday. Highs will be mostly in
the lower to mid 40s and lows will be in the 20s to lower 30s.
Schneider
.LONG TERM /TUESDAY THROUGH FRIDAY/...A dry upper low will be
over the area on Tuesday. Another upper low will move into the
area Wednesday and Thursday with an upper trough lingering into
Friday. This second upper low looks to have a bit more moisture
and heralds the return of some showers to the area. Not
surprisingly with an upper low 5-6 days out, there are differences
in the models and confidence in the details is not high. The best
chance for a wet period looks to be Wednesday night and Thursday
but even then it looks rather showery. Snow levels will remain
quite low through the period. The lowlands will flirt with snow
over the higher hills at times but it does not look like any sort
of big snow event is in the cards. Schneider
&&
.AVIATION...NW flow will continue aloft. High pressure passing to
the northeast will increase northeasterly pressure gradients. This
will result in dry and stable conditions. VFR through the period
with high clouds around. Fraser outflow winds will increase this
morning, and continue through Sunday morning, with gusts up to 35-40
knots at KBLI. Winds breezy north-northeasterly elsewhere, generally
5-15 knots with localized gusts.
KSEA...Lingering clouds will diminish during morning hours. VFR cigs
prevail with high clouds around. North-northeasterly winds 5-8 knots
will become 10-15 knots by midday. JD
&&
.MARINE...An arctic surface high will continue to slide down the
eastern side of the Canadian Rockies today. Outflow through the
Fraser River Valley will develop in response to this, bringing a
gusty NE wind initially to the Northern Inland Waters and then
through the Strait and coastal waters and then through Puget Sound.
A Small Craft Advisory should cover most waters. The Gale Watch for
the Northern Inland Waters has been upgraded to a Gale Warning this
afternoon and overnight tonight, where strongest winds area expected
to reside. This breezy NE flow will continue into Sunday and
gradually ease through the day as the area of high pressure
continues to move southeast. Seas will remain below 10ft through the
weekend.
&&
.HYDROLOGY...River flooding is not expected for the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory from noon today to noon PST Sunday for San Juan
County-Western Skagit County-Western Whatcom County.
PZ...Small Craft Advisory from 7 AM this morning to 4 PM PST Sunday
for Admiralty Inlet-Central U.S. Waters Strait Of Juan De
Fuca-Coastal Waters From Cape Flattery To James Island 10
To 60 Nm-Coastal Waters From Cape Flattery To James Island
Out 10 Nm-Coastal Waters From James Island To Point
Grenville 10 To 60 Nm-Coastal Waters From James Island To
Point Grenville Out 10 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
From Point Grenville To Cape Shoalwater Out 10 Nm-East
Entrance U.S. Waters Strait Of Juan De Fuca-Puget Sound and
Hood Canal-West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 4 PM PST this afternoon for Northern
Inland Waters Including The San Juan Islands.
Small Craft Advisory from 10 AM to 4 PM PST Sunday for Northern
Inland Waters Including The San Juan Islands.
Gale Warning from 4 PM this afternoon to 10 AM PST Sunday for
Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:42 AM PST | Gale Warning | SEW | 29 hr | |
| Mar 2, 2:42 AM PST | Small Craft Advisory | SEW | 60 hr |
Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.